Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 32, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Oct 30, 2015, 1:08 PM CDT for Brazos County, Burleson County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2015, 1:08 PM CDT (18:08 UTC)
- Expired
- Oct 30, 2015, 1:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.0 in
Counties Brazos County, TX, Burleson County, TX
The radar
The Ft Hood radar (KGRK), 77 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 30, 12:02 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.1 hours before the alert went out and 330 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
711
WFUS54 KHGX 301808
TORHGX
TXC041-051-301845-
/O.NEW.KHGX.TO.W.0032.151030T1808Z-151030T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
108 PM CDT FRI OCT 30 2015
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL BRAZOS COUNTY IN SOUTHEASTERN TEXAS...
NORTHEASTERN BURLESON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 145 PM CDT
* AT 107 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR CALDWELL...
MOVING NORTHEAST AT 30 MPH.
HAZARD...DAMAGING TORNADO AND QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN COLLEGE STATION...BRYAN...CALDWELL AND KYLE FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3067 9674 3073 9662 3073 9660 3071 9660
3070 9656 3074 9646 3079 9642 3083 9641
3062 9629 3048 9666 3063 9679
TIME...MOT...LOC 1807Z 231DEG 27KT 3061 9666
TORNADO...OBSERVED
HAIL...1.00IN
$$
462 follow-up statements
452
WWUS54 KHGX 301826
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
126 PM CDT FRI OCT 30 2015
TXC041-051-301845-
/O.CON.KHGX.TO.W.0032.000000T0000Z-151030T1845Z/
BRAZOS TX-BURLESON TX-
126 PM CDT FRI OCT 30 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR WEST
CENTRAL BRAZOS AND NORTH CENTRAL BURLESON COUNTIES...
AT 126 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 11 MILES NORTHEAST OF CALDWELL...MOVING NORTHEAST AT 35
MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN BRYAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3059 9660 3067 9671 3071 9667 3073 9662
3073 9660 3071 9660 3070 9656 3074 9646
3079 9642 3083 9641 3068 9633
TIME...MOT...LOC 1826Z 224DEG 29KT 3066 9658
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
DR584
WWUS54 KHGX 301836
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
136 PM CDT FRI OCT 30 2015
TXC041-051-301845-
/O.EXP.KHGX.TO.W.0032.000000T0000Z-151030T1845Z/
BRAZOS TX-BURLESON TX-
136 PM CDT FRI OCT 30 2015
...THE TORNADO WARNING FOR WEST CENTRAL BRAZOS AND NORTH CENTRAL
BURLESON COUNTIES WILL EXPIRE AT 145 PM CDT...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED
AND MOVED OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING
HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN
TEXAS.
LAT...LON 3059 9660 3067 9671 3071 9667 3073 9662
3073 9660 3071 9660 3070 9656 3074 9646
3079 9642 3083 9641 3068 9633
TIME...MOT...LOC 1832Z 231DEG 27KT 3066 9658
$$
DRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Oct 30, 12:52 PM CDT, 16 minutes earlier.
Area forecast discussion, Oct 30, 12:52 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1252 PM CDT FRI OCT 30 2015
.AVIATION...
A FEW AREAS OF CONCERN FOR THE AFTN. ISO STRONG/SVR STORMS LIKELY
TO AFFECT NRN TAFS (CLL) IN THE SHORT TERM. LIGHT RAINS MOVING IN
FROM THE SW TO HELP KEEP CIGS A BIT LOWER FOR THE SRN SITES (LBX/
GLS/SGR/HOU). OTHERWISE A SLIGHT BREAK WITH THE PCPN AREA WIDE BY
THE LATE AFTN AS THESE DISTURBANCES MOVE OFF TO THE E/NE. BUT THE
MAIN UPPER LEVEL STORM SYSTEM MOVING ACROSS THE AREA TONIGHT WILL
LIKELY PRODUCE ANOTHER ROUND OF STRONG STORMS/HEAVY RAINS TONIGHT
INTO THE OVERNIGHT HRS. UNTIL THEN HARD TO ARGUE WITH LOWER CIGS/
GUSTY WINDS. 41
&&
.PREV DISCUSSION... /ISSUED 1223 PM CDT FRI OCT 30 2015/
UPDATE...
LATE MORNING FORECAST UPDATE...
FIRST TORNADO WATCH 524 HAS BEEN ISSUED FOR NW PARTS OF THE
FORECAST AREA UNTIL 7PM. WARM FRONT IS STALLED ACROSS THE AREA AND
APPROACHING BOW ECHO WILL INCREASE SEVERE/TOR THREAT FOR THESE
AREAS. LOW LEVEL WIND FIELDS REMAIN BACKED AND AND ENHANCED ALONG
THE BOUNDARY. AT THIS TIME WE DO NOT ANTICIPATE THE WATCH BEING
EXTENDED EAST BUT WILL NEED TO MONITOR.
FLASH FLOOD WATCH...ISSUED A WATCH FOR TONIGHT/SATURDAY. RAINFALL
AMOUNTS WERE ADJUSTED UP A BIT INTO THE 2 TO 4 INCH RANGE WITH
ISOLATED 6. RAINFALL FROM LAST WEEKEND HAS KEPT GROUNDS MOIST BUT
NOT TOO SATURATED. BUT GETTING EVEN 4 INCHES OF RAIN IN A SHORT
PERIOD OF TIME COULD CAUSE FLASH FLOODING FOR MUCH OF THE AREA.
GIVEN RAINFALL RATES OBSERVED IN C TX...THESE RAINFALL AMOUNTS
WOULD NOT BE OUT OF THE QUESTION.
UNCERTAINTY IN RAINFALL...LEANED MORE ON LATEST FORECAST FROM WPC
NATIONAL CENTER WITH RAINFALL. LATEST 12Z NAM/GFS SOLUTIONS SEEM
TO WANT TO HAVE PRECIP SPLIT AROUND SE TX WITH SOME HIGHER QPF
AMOUNTS NORTH OF THE AREA AND THEN ANOTHER AREA IN THE GULF MOVING
INTO SW LA FOR SATURDAY A.M. THE 00Z ECMWF STILL HAS A DECENT
AMOUNT OF QPF OVER THE AREA. MESOSCALE MODELS ARE NOT MUCH HELP
EITHER AND DID POORLY WITH C TX CONVECTION. THE RAP/HRRR SEEM TO
WANT TO HAVE A LULL IN ACTIVITY THIS AFTERNOON AND THEN RAMP UP
RAINFALL AFTER MIDNIGHT. THE NEW 12Z WRF ARW/NMM SUGGEST SOME TYPE
OF LULL IN ACTIVITY AS WELL BUT AROUND 09Z SAT BOTH DEVELOP AN
ORGANIZED LINE OF CONVECTION WHICH TAKES SOME TIME TO MOVE THROUGH
THE AREA. CONVECTIVE MODES STILL SUGGEST POSSIBILITY OF HIGH RAIN
RATES NEAR 2 INCHES AN HOUR. IF THAT HAPPENS...COULD VERY WELL
REACH FLASH FLOOD IMPACTS THROUGH SATURDAY MORNING. CONVECTION
SHOULD BE MOVING OUT OF THE AREA THROUGH THE AFTERNOON.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 77 69 79 58 75 / 90 90 70 10 10
HOUSTON (IAH) 79 71 80 62 76 / 60 90 90 20 10
GALVESTON (GLS) 77 74 78 66 75 / 20 90 90 30 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH SATURDAY
AFTERNOON FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...
BRAZOS...BURLESON...CHAMBERS...COLORADO...FORT BEND...
GALVESTON...GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...
MADISON...MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...
TRINITY...WALKER...WALLER...WASHINGTON...WHARTON.
COASTAL FLOOD ADVISORY FROM 6 PM THIS EVENING TO 3 AM CDT
SATURDAY FOR THE FOLLOWING ZONES: BRAZORIA...CHAMBERS...
GALVESTON.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: MATAGORDA BAY...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH SATURDAY MORNING FOR
THE FOLLOWING ZONES: GALVESTON BAY.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 7 PM CDT
SATURDAY FOR THE FOLLOWING ZONES: WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM.
&&Hazardous weather outlook, Oct 30, 4:01 AM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 401 AM CDT FRI OCT 30 2015 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-311200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 401 AM CDT FRI OCT 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT EXPECT INCREASING SHOWER AND THUNDERSTORM COVERAGE FROM WEST TO EAST AS THE DAY PROGRESSES AND ON INTO THE OVERNIGHT HOURS TONIGHT. THERE IS A CHANCE THAT SOME STORMS COULD BECOME STRONG OR SEVERE (DAMAGING WINDS AND ISOLATED TORNADOES ARE THE PRIMARY SEVERE WEATHER THREAT)... AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TOO. IT WILL ALSO BECOME BREEZY TODAY...AND WIND ADVISORIES MIGHT BE NEEDED. ALONG THE COAST... ELEVATED TIDE LEVELS ARE EXPECTED TO DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY MORNING. THERE IS A CHANCE THAT SOME STORMS COULD BECOME STRONG OR SEVERE (DAMAGING WINDS AND ISOLATED TORNADOES ARE THE PRIMARY SEVERE WEATHER THREAT)...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TOO (RAINFALL TOTALS FRIDAY THROUGH SATURDAY AFTERNOON ARE EXPECTED TO AVERAGE 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE). RAIN COVERAGE AND INTENSITY WILL DECREASE FROM WEST TO EAST AS THE DAY PROGRESSES ON SATURDAY... AND A MAJORITY OF SOUTHEAST TEXAS SHOULD BE RAIN FREE IN TIME FOR ANY EARLY EVENING OUTDOOR PLANS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE TODAY THROUGH EARLY SATURDAY AFTERNOON.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 4:12 AM CDT | Small Craft Advisory | HGX | 39 hr | |
| Oct 30, 4:24 AM CDT | Coastal Flood Advisory | HGX | Brazoria, Chambers, Galveston | 25 hr |
| Oct 30, 10:44 AM CDT | River Flood Warning | HGX | Burleson, Washington | 54 hr |
| Oct 30, 10:44 AM CDT | River Flood Warning | HGX | Burleson, Lee | 5 days |
| Oct 30, 10:44 AM CDT | River Flood Warning | HGX | Lavaca | 48 hr |
| Oct 30, 11:35 AM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 28 hr |
| Oct 30, 12:11 PM CDT | Severe Thunderstorm Warning | HGX | Burleson | 34 min |
| Oct 30, 12:40 PM CDT | Tornado Warning | HGX | Burleson | 20 min |
| Oct 30, 1:03 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 42 min |
| Oct 30, 4:55 PM CDT | Wind Advisory | HGX | Brazoria, Chambers, Galveston, Harris, Jackson, Matagorda | 2 hr |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.